Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 74, NWS Northern Indiana

July 17, 2012Miami County, Wabash County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 17, 2012, 4:56 PM EDT for Miami County, Wabash County, Indiana. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2012, 4:56 PM EDT (20:56 UTC)
Expired
Jul 17, 2012, 5:45 PM EDT
In force
49 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Miami County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 63 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 5:12 PM EDTTSTM WND DMG3 E Peru, INTREE DOWN AT 300E AND WABASH RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2344 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WUUS53 KIWX 172056
SVRIWX
INC103-169-172145-
/O.NEW.KIWX.SV.W.0074.120717T2056Z-120717T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
456 PM EDT TUE JUL 17 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MIAMI COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 545 PM EDT

* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  9 MILES WEST OF WABASH...OR 4 MILES EAST OF PERU...AND MOVING EAST
  AT 10 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  WABASH...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
RICHVALLEY...TREATY...SERVIA...SPEICHERVILLE...LAGRO AND
LINCOLNVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4089 8566 4068 8567 4073 8602 4082 8603
TIME...MOT...LOC 2055Z 276DEG 8KT 4077 8599
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
937 
WWUS53 KIWX 172114
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
514 PM EDT TUE JUL 17 2012

INC103-169-172145-
/O.CON.KIWX.SV.W.0074.000000T0000Z-120717T2145Z/
WABASH IN-MIAMI IN-
514 PM EDT TUE JUL 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL MIAMI AND SOUTHERN WABASH COUNTIES...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 6 MILES WEST OF WABASH...AND MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  WABASH...RICHVALLEY...TREATY...SERVIA...SPEICHERVILLE...LAGRO AND
  LINCOLNVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4089 8566 4068 8567 4073 8602 4082 8603
TIME...MOT...LOC 2114Z 276DEG 8KT 4077 8593
WIND...HAIL 60MPH 1.00IN

$$
074 
WWUS53 KIWX 172137
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
537 PM EDT TUE JUL 17 2012

INC103-169-172146-
/O.EXP.KIWX.SV.W.0074.000000T0000Z-120717T2145Z/
WABASH IN-MIAMI IN-
537 PM EDT TUE JUL 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI AND SOUTHERN
WABASH COUNTIES WILL EXPIRE AT 545 PM EDT...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO 
EXPIRE. THUNDERSTORMS CONTINUE ACROSS THE AREA AND WIND GUSTS TO 50 
MPH AND VERY HEAVY RAINFALL IS STILL POSSIBLE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU OBSERVED ANY DAMAGE SUCH AS TREES OR POWERLINES DOWN...PLEASE 
CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR 
REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA.

&&

LAT...LON 4089 8566 4068 8567 4073 8602 4082 8603
TIME...MOT...LOC 2136Z 276DEG 8KT 4076 8587

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:12 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 17, 3:12 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
312 PM EDT TUE JUL 17 2012

.SHORT TERM... / LATE THIS AFTERNOON THROUGH WEDNESDAY NIGHT /

HOT/HUMID WX WILL CONTINUE THIS PERIOD AS A LOWER TROPOSPHERIC
THERMAL TROUGH/THETA-E RIDGE CONTINUES TO SHIFT SOUTH INTO THE AREA
AHEAD AND ALONG OF A FRONTAL BOUNDARY. THIS SFC BOUNDARY NOW OVER
CENTRAL WI/MI SHOULD REACH OUR FAR NRN ZONES BY LATER TONIGHT INTO
WEDNESDAY...POSSIBLY PUSHING A LITTLE FARTHER SOUTH THAN MODELED
FROM CONVECTIVE OUTFLOWS AND/OR ACCELERATION FROM LAKE MICHIGAN. A
LITTLE RELIEF FROM THE EXTREME HEAT IS EXPECTED TOMORROW BEHIND THIS
FEATURE OVER THE FAR NORTH...WHILE MOISTURE POOLING AND EXPECTED
INSOLATION/DEEP MIXING SOUTH OF THE FRONT WILL SUPPORT HEAT
INDICES UP NEAR 100F BY WEDNESDAY AFTN. HELD OFF ON EXTENDING THE
HEAT ADVISORY INTO TONIGHT/TOMORROW HERE GIVEN UNCERTAINTIES
REGARDING CLOUD COVER AND CONVECTIVE OUTFLOWS.

AS FOR POPS/WX...IN THE NEAR TERM (THROUGH THIS EVENING)...
ISOLATED TO SCATTERED SHOWERS/STORMS WILL CONTINUE TO IMPACT
MAINLY THE SOUTHERN HALF OF THE FA. DEEPER MOISTURE / ESPECIALLY
IN THE 6-12 KFT LAYER PER 12Z ILX AND ILN RAOBS / ADVECTED FARTHER
NORTH INTO OUR SRN AREAS KEEPING SFC DEWPOINTS FROM MIXING OUT ANY
LOWER THAN UPPER 60S MOST LOCATIONS. THIS ALLOWED MIXED LAYER CAPE
VALUES TO REMAIN WELL ABOVE 2000 J/KG WITH CONVECTIVE TEMPS MET
HERE. A LITTLE MORE STABLE IN THE NORTH WITH MUCH LOWER
PROBABILITY FOR SHOWERS WITHIN CONVECTIVE ROLLS. PULSE/MULTICELL
TYPE CONVECTIVE EVOLUTION EXPECTED WITH ISOLATED WIND GUSTS IN
EXCESS OF 40-50 MPH POSSIBLE INTO EARLY THIS EVENING.

CHANCES FOR ANY ADDITIONAL CONVECTION OVERNIGHT TONIGHT INTO
WEDNESDAY MORNING ARE NOT LOOKING ALL THAT GREAT AS THE FRONTAL
BOUNDARY SAGS INTO THE SRN GREAT LAKES. BETTER CHANCES
FOR MEASURABLE PCPN WILL RESIDE NORTH OF THE FA NEAR THE 850 HPA
FRONT CLOSER TO WEAK RIGHT ENTRANCE JET SUPPORT, STRONGER FLOW
ALOFT, AND BELT OF HIGHER MID LVL LAPSE RATES NEAR 7 C/KM. GIVEN
THIS CLOSE PROXIMITY TO THE FRONT WILL CONTINUE WITH LOWER 15-30
POPS NORTH.

THE BEST CHANCE FOR MORE WIDESPREAD CONVECTION STILL APPEARS TO
BE WEDNESDAY AFTERNOON AS MOISTURE POOLS ALONG THE AFOREMENTIONED
SFC BOUNDARY WITH ADDED CONVERGENCE FROM THE LAKE BREEZE.
MODERATE TO EXTREME INSTABILITY DEPENDING ON THE AMOUNT OF
INSOLATION...COMBINED WITH FOCUS ALONG SHALLOW FRONT AND THE
POSSIBILITY OF ADDED LIFT FROM SMALL SCALE UPSTREAM MID LVL VORT
MAXES SHOULD COME TOGETHER TO FORCE SCT/NUM STORMS BY WEDNESDAY
AFTERNOON. AGAIN...THE FLOW ALOFT LOOKS WEAK (10-20 KNOTS) THIS
FAR SOUTH SUGGESTING PULSE/MULTICELL TYPE CONVECTION AND ISOLATED
DAMAGING WIND/HAIL POTENTIAL. KEPT LOWER CHANCES FOR CONVECTION
INTO WEDNESDAY NIGHT AS THE FRONT DEEPENS SOME IN RESPONSE TO AN
APPROACHING SHORTWAVE.

&&

.LONG TERM...
TERTIARY RIDGE RIDER EJECTING THROUGH THE WRN SIDE OF EXTENSIVE MID
LVL RIDGE CNTRD ACRS THE PLAINS THIS AFTN WILL OVERTOP SAID RIDGE
INTO THE LWR OH VALLEY ON THU. WHILE LG SCALE MODEL SIGNALS
SIMILAR...IMPLIED MESOSCALE DETAILS/EVOLUTION OVR THE SHRT TERM
QUITE UNCERTAIN AND OF WHICH WILL ULTIMATELY DETERMINE PLACEMENT OF
WHAT SHLD BE A CONTD ACTIVE SFC FNTL ZONE. PRIOR GRIDS FOR DY3 THU
DEEMED APPROPRIATE W/SUBTLE CHGS MADE TO FACILITATE NEIGHBORING
COLLABORATION.

OTHERWISE AMPLIFIED NRN STREAM FLW CONTS ACRS CANADA OVERTOP
PERSISTENT BROAD MID LVL RIDGING CNTRD OVR THE CNTRL PLAINS. SOME
VESTIGE OF STALLED QUASI-STATIONARY FNT LIKELY TO ALIGN THROUGH THE
WRN LAKES WITHIN BROAD BELT OF NWRLY FLW ALOFT LT PD. HWVR MODEL
BASED INCONSISTENCY AND GENERAL SOLUTION SPREAD DICTATES SCRAPPING
AMPLIFIED/WET IMPLIED SOLUTIONS AT THIS TIME RANGE IN FVR OF
WEIGHTED PERSISTENCE DRY FCST AT LEAST UNTIL A BTR MULTI-MODEL
CONSENSUS DVLPS. AND TO GO ALG IN THAT SAME VEIN...KEPT W/PRIOR WARM
TEMP BIAS THROUGH THE PD.

&&

.AVIATION... / 18Z TAFS /

VFR CONDITIONS CAN BE EXPECTED FOR MOST IF NOT ALL OF THE TAF
PERIOD. VERY UNSTABLE AIRMASS IN PLACE HAS ONCE AGAIN ALLOWED
DIURNAL SCT/BKN HIGH BASED CU BTW 5-7 KFT TO DEVELOP. SIMILAR TO
YESTERDAY CANNOT RULE OUT AN ISO AFTN/EVE SHOWER ALTHOUGH
COVERAGE/PROBABILITY REMAINS TOO LOW TO INCLUDE A VCSH MENTION IN
THE TAFS. A FRONTAL BOUNDARY WILL DROP INTO THE SOUTHERN GREAT
LAKES TONIGHT INTO TOMORROW MORNING. EXPECT THE BULK OF
SHOWER/STORM ACTIVITY WITH THIS FEATURE TO REMAIN MAINLY NORTH OF
THE TAF SITES...WITH BETTER CHANCES FOR CONVECTION AND POSSIBLE
FLIGHT RESTRICTIONS TOMORROW AFTERNOON. LIGHT WINDS AND MOISTURE
POOLING INVOF OF THE SINKING FRONT MAY ALLOW FOR PATCHY VIS/BR/HZ
RESTRICTIONS AROUND DAYBREAK TOMORROW. HELD OFF MENTIONING IN THIS
TAF CYCLE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ077>081.

OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-005-
     015-016-024-025.

LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...T
AVIATION...STEINWEDEL
Hazardous weather outlook, Jul 17, 3:49 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 PM EDT TUE JUL 17 2012

LMZ043-046-182000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
349 PM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. IF STORMS DO
OCCUR...WIND GUSTS OVER 35 KNOTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. IF
STORMS DO OCCUR...WIND GUSTS OVER 35 KNOTS ARE POSSIBLE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-182000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
349 PM EDT TUE JUL 17 2012 /249 PM CDT TUE JUL 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN EFFECT THROUGH 8 PM EDT THIS EVENING.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON INTO EARLY THIS EVENING...MAINLY ALONG AND SOUTH OF
HIGHWAY 30 IN OHIO AND INDIANA. A FEW THUNDERSTORMS MAY CONTAIN
LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT. SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. IF
THUNDERSTORMS DO OCCUR...ISOLATED SEVERE STORMS AND LOCALLY HEAVY
RAINFALL ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jul 17, 2:55 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
255 PM EDT TUE JUL 17 2012

INZ016-017-171945-
KOSCIUSKO IN-WHITLEY IN-
255 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL WHITLEY...EXTREME
WESTERN ALLEN AND SOUTHEASTERN KOSCIUSKO COUNTIES...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF SOUTH WHITLEY...OR 8 MILES WEST
OF COLUMBIA CITY...MOVING EAST AT 10 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  TRI-LAKES...
  COLUMBIA CITY...
  SOUTH WHITLEY...
  LORANE...
  TUNKER...
  PEABODY AND WASHINGTON CENTER...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4122 8531 4103 8544 4104 8566 4111 8578
      4124 8567
TIME...MOT...LOC 1855Z 290DEG 10KT 4116 8563
Special weather statement, Jul 17, 3:08 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 PM EDT TUE JUL 17 2012

INZ015-016-172000-
FULTON IN-KOSCIUSKO IN-
308 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN KOSCIUSKO AND
NORTHEASTERN FULTON COUNTIES...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF ROCHESTER...MOVING EAST AT 15
MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BURKET...
  BEAVER DAM LAKE...
  SILVER LAKE AND CLAYPOOL...
  PACKERTON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4109 8635 4118 8610 4114 8575 4105 8584
      4105 8619
TIME...MOT...LOC 1908Z 288DEG 14KT 4111 8603
Special weather statement, Jul 17, 3:25 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EDT TUE JUL 17 2012

INZ024-025-032-172015-
GRANT IN-HUNTINGTON IN-WABASH IN-
325 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN GRANT...
SOUTHWESTERN HUNTINGTON AND SOUTHEASTERN WABASH COUNTIES...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN WABASH COUNTY...OR 9 MILES
SOUTHEAST OF WABASH...MOVING EAST AT 15 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BANQUO...
  MOUNT ETNA...
  PLEASANT PLAIN...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4074 8546 4062 8545 4068 8574 4075 8572
TIME...MOT...LOC 1926Z 281DEG 14KT 4070 8569
Special weather statement, Jul 17, 4:21 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 PM EDT TUE JUL 17 2012

INZ018-OHZ015-172100-
ALLEN IN-PAULDING OH-
421 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORMS MOVING TOWARD WESTERN PAULDING AND EAST
CENTRAL ALLEN COUNTIES...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR NEW HAVEN...MOVING EAST AT 25
MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WOODBURN...
  ANTWERP...
  PAYNE...
  ZULU...
  EDGERTON...
  MCGILL...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4123 8463 4099 8464 4106 8515 4116 8514
TIME...MOT...LOC 2021Z 274DEG 20KT 4109 8497
Special weather statement, Jul 17, 4:51 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 PM EDT TUE JUL 17 2012

INZ022>025-032-172145-
CASS IN-GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-
451 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORMS MOVING TOWARD GRANT...SOUTHEASTERN
CASS...EASTERN MIAMI...SOUTHWESTERN HUNTINGTON AND SOUTHERN WABASH
COUNTIES...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PERU...MOVING EAST AT 20 MPH.

WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...SMALL
HAIL...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PERU...
  WABASH...
  SWAYZEE...
  SWEETSER...
  FLORA AND SANTA FE...
  ERIE AND PEORIA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4091 8547 4040 8547 4040 8587 4053 8586
      4059 8586 4058 8637 4081 8637
TIME...MOT...LOC 2051Z 266DEG 17KT 4076 8613

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 2:55 PM EDTSpecial Weather StatementIWXWhitley50 min
Jul 17, 3:08 PM EDTSpecial Weather StatementIWXFulton52 min
Jul 17, 3:25 PM EDTSpecial Weather StatementIWXHuntington50 min
Jul 17, 3:38 PM EDTSevere Thunderstorm WarningIWXKosciusko19 min
Jul 17, 4:21 PM EDTSpecial Weather StatementIWXAllen39 min
Jul 17, 4:51 PM EDTSpecial Weather StatementIWXCass, Grant, Huntington, Miami, Wabash54 min
Jul 17, 5:51 PM EDTSpecial Weather StatementIWXHuntington, Wells54 min
Jul 17, 7:54 PM EDTSpecial Weather StatementIWXLaGrange66 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.